| Model Number |
03.404.016S |
| Medical Device Problem Codes |
Break (1069); Entrapment of Device (1212)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/10/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5: this report is against user facility medwatch number 2300380000-2023-8016, a copy is attached.D2b additional device product codes: hrx.D10 therapy date: april 10, 2023.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2023, the surgeon was using the ria 2 (reamer irrigator aspirator) bone harvesting kit and bits that go with it.A product representative was present for the procedure to ensure proper assembly and use of the product.During the procedure, shards of the bits kept breaking off in the patient¿s bone and were not able to be recovered.This issue happened with almost every device used in the procedure.When the kit was being withdrawn, pieces of what looked to be the plastic sheath shredded and taken out of the incision.Per the or note: we attempted to start reaming with the 10 mm synthes ria, however the reamer would not pass beyond the lesser trochanter.The ria was replaced with an 8.5 mm reamer.The reamer was advanced without difficulty over the ball-tipped guide rod to the distal femoral physis.The 10 mm ria was again used.The reamer was advanced to the level of the distal femoral physis and during extraction it was noted that the cutting had had separated from the reamer, leaving 2 small metal tines behind in the femoral diaphysis which were irretrievable.A 10.5 mm ria reamer was advanced to proximally the middle of the diaphysis before the reamer failed to advance and the tines again broke leaving 2 additional irretrievable times within the proximal femoral diaphysis.A standard 10.5 mm reamer was advanced over the ball-tipped guide rod to the level of the distal femoral physis followed by an 11 mm reamer.An 11 mm ria was advanced to the level of the distal femoral physis to thoroughly irrigate and aspirate the femoral canal.During extraction the tines of the reamer again broke leaving 2 additional metal fragments within the femoral canal.This report involves one (1) 10.0mm reamer head for ria 2 sterile.This is report 2 of 6 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history: (lot) manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date: 06-mar-2023.Expiration date: 31-jan-2033.Part number: 03.404.016s-us, 10.0mm reamer head for ria 2-sterile.Lot number: 4809p50.(sterile) lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev a, lmd rev b was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 24930 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m016 ria ii reamer head 10.0mm lot number: 1888p42 lot quantity: 303 inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073690 rev b met all inspection acceptance criteria.Certificate of compliance received from fathom manufacturing llc dated 10-feb-2023 was reviewed and determined to be conforming.Certification for heat treat supplied to fathom manufacturing llc from vacu-braze inc.Dated 27-jan-2023 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 50.9-53.4 hrc.Certificate of compliance supplied to jabil (elmira) from boston centerless dated 04-may-2021 was reviewed and determined to be conforming.Note: it is unclear why jabil-elmira was the customer for the boston centerless certificate of compliance.Typically, the customer would have been fathom (mark two).However, raw material heat and lot numbers remain traceable through to the final product.Raw material certificate of tests supplied to boston centerless from carpenter dated 09-feb-2021 was reviewed and determined to be conforming.Device history review: 16-may-2023: dhr reviewed by: mschoenfeld.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.